Evidence map›Paper›PMID 41068531›Full record

ArticleSaudi pharmaceutical journal : SPJ : the official publication of the Saudi Pharmaceutical Society2025

Myocarditis induced by durvalumab in a patient with hepatocellular carcinoma: A case report.

Lama Alfehaid, Nada Alsuhebany, Maha Aldoughaim, Rawan Bukhari, Walaa Sait, Kanan Alshammari, Mohammed Aziz

Abstract read
In one paragraph

Article in Saudi pharmaceutical journal : SPJ : the official publication of the Saudi Pharmaceutical Society, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors.

Lama AlfehaidDepartment of Pharmacy Practice, College of Pharmacy, King Saud Bin Abdulaziz University for Health Sciences, Riyadh, Kingdom of Saudi Arabia. lamaalfehaid@yahoo.com.ORCID http://orcid.org/0000-0002-1549-0941
Nada AlsuhebanyDepartment of Pharmacy Practice, College of Pharmacy, King Saud Bin Abdulaziz University for Health Sciences, Riyadh, Kingdom of Saudi Arabia.
Maha AldoughaimDepartment of Pharmacy Practice, College of Pharmacy, King Saud Bin Abdulaziz University for Health Sciences, Riyadh, Kingdom of Saudi Arabia.
Rawan BukhariDepartment of Pharmaceutical Care Services, King Abdulaziz Medical City, Ministry of National Guard-Health Affairs, Riyadh, Saudi Arabia.
Walaa SaitInternational Medical Center, Jeddah, Kingdom of Saudi Arabia.
Kanan AlshammariAdult Medical Oncology Department, King Abdulaziz Medical City, Ministry of National Guard-Health Affairs, Riyadh, Saudi Arabia.
Mohammed AzizAdult Cardiology Department, King Abdulaziz Medical City, Ministry of National Guard-Health Affairs, Riyadh, Saudi Arabia.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Durvalumab is an immune checkpoint inhibitor that targets PD-L1 and is used for malignancies such as hepatocellular carcinoma. Although effective, it may cause immune-related adverse events, including rare cases of myocarditis (0.06% to 1%), which usually appear early. This complication results from immune response-induced damage to the myocardium, highlighting the importance of prompt detection and management to prevent potentially fatal outcomes. This report describes a 70-year-old woman with advanced hepatocellular carcinoma who developed myocarditis after receiving a single dose of durvalumab. The patient presented with atypical chest pain, shortness of breath, and gastrointestinal symptoms. Initial investigations revealed elevated cardiac biomarkers, including Troponin I and CK-MB, and an ECG showing sinus tachycardia and right bundle branch block. A cardiac MRI confirmed non-ischemic myocardial injury, leading to a diagnosis of ICI-induced myocarditis. The patient was treated with high-dose corticosteroids, resulting in rapid clinical improvement and stabilization of cardiac function. A multidisciplinary approach involving cardiology, oncology, and clinical pharmacy was crucial in managing this complex case. This case highlights the importance of heightened vigilance among healthcare providers when administering ICIs, particularly durvalumab, due to the risk of myocarditis. Early detection and prompt intervention are essential to manage ICI-related adverse events and prevent severe outcomes. The successful treatment of this patient demonstrates the importance of a multidisciplinary approach in tackling the complexities of ICI-induced myocarditis. Further research is necessary to optimize management strategies and follow-up protocols for patients experiencing this rare but serious adverse event.

Indexed as

DurvalumabImmune Checkpoint InhibitorMyocarditis

Identifiers

PMID41068531
PMCPMC12511464

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.